Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 101, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 11, 2015, 8:40 PM CDT for Adair County, Macon County, Schuyler County, Missouri. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2015, 8:40 PM CDT (01:40 UTC)
- Expired
- Jun 11, 2015, 9:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, MO, Macon County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 196 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:52 PM CDT | TSTM WND DMG | Kirksville, MO | TREE DOWN BLOCKING STREET IN TOWN...LOCATION UNKNOWN. NUMEROUS TREE LIMBS BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:53 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
134
WUUS53 KEAX 120140
SVREAX
MOC001-121-197-120230-
/O.NEW.KEAX.SV.W.0101.150612T0140Z-150612T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT THU JUN 11 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN NORTHEAST MISSOURI...
NORTHWESTERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
SCHUYLER COUNTY IN NORTHEAST MISSOURI...
* UNTIL 930 PM CDT
* AT 839 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LANCASTER TO 6 MILES SOUTHWEST OF KIRKSVILLE TO 7
MILES NORTHEAST OF BROOKFIELD...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA PLATA...DOWNING...BRASHEAR...ATLANTA...CALLAO...SOUTH GIFFORD...
MILLARD...KIRKSVILLE REGIONAL...ETHEL...ELMER...GIBBS AND NEW
CAMBRIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3970 9269 3970 9286 4020 9286 4033 9273
4034 9269 4039 9269 4040 9267 4043 9268
4059 9264 4059 9234 3996 9234 3995 9228
TIME...MOT...LOC 0140Z 292DEG 46KT 4054 9244 4011 9261
3986 9299
HAIL...0.75IN
WIND...60MPH
$$
LAFLIN3 follow-up statements
739
WWUS53 KEAX 120201
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
901 PM CDT THU JUN 11 2015
MOC001-121-197-120230-
/O.CON.KEAX.SV.W.0101.000000T0000Z-150612T0230Z/
MACON MO-SCHUYLER MO-ADAIR MO-
901 PM CDT THU JUN 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAIR...
EASTERN SCHUYLER AND NORTHWESTERN MACON COUNTIES UNTIL 930 PM CDT...
AT 838 PM...TRAINED WEATHER SPOTTERS REPORTED A 60 MPH WIND GUST IN
KIRKSVILLE...AND AT 852 PM...LOCAL LAW ENFORCEMENT REPORTED STRAIGHT
LINE WIND DAMAGE IN KIRKSVILLE.
AT 858 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF DOWNING TO BRASHEAR TO 11 MILES
NORTH OF BUCKLIN...AND MOVING EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA PLATA...BRASHEAR...CALLAO...ATLANTA...ELMER...NEW CAMBRIA...ETHEL
AND GIBBS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3970 9269 3970 9286 4020 9286 4034 9255
4059 9247 4059 9235 3996 9234 3995 9229
TIME...MOT...LOC 0200Z 287DEG 50KT 4054 9226 4018 9237
3993 9278
HAIL...0.75IN
WIND...60MPH
$$
LAFLIN382
WWUS53 KEAX 120213
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
913 PM CDT THU JUN 11 2015
MOC197-120222-
/O.CAN.KEAX.SV.W.0101.000000T0000Z-150612T0230Z/
SCHUYLER MO-
913 PM CDT THU JUN 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCHUYLER COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3970 9269 3970 9286 4012 9286 4035 9242
4035 9235 3997 9234 3995 9229
TIME...MOT...LOC 0212Z 297DEG 49KT 4049 9216 4011 9224
3982 9269
$$
MOC001-121-120230-
/O.CON.KEAX.SV.W.0101.000000T0000Z-150612T0230Z/
MACON MO-ADAIR MO-
913 PM CDT THU JUN 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ADAIR AND
NORTHWESTERN MACON COUNTIES UNTIL 930 PM CDT...
AT 909 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MEMPHIS TO BRASHEAR TO 8 MILES NORTHWEST OF
CALLAO...AND MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ATLANTA AND CALLAO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3970 9269 3970 9286 4012 9286 4035 9242
4035 9235 3997 9234 3995 9229
TIME...MOT...LOC 0212Z 297DEG 49KT 4049 9216 4011 9224
3982 9269
HAIL...0.75IN
WIND...60MPH
$$
LAFLIN871
WWUS53 KEAX 120227
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
927 PM CDT THU JUN 11 2015
MOC001-121-120237-
/O.EXP.KEAX.SV.W.0101.000000T0000Z-150612T0230Z/
MACON MO-ADAIR MO-
927 PM CDT THU JUN 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR ADAIR AND NORTHWESTERN MACON
COUNTIES WILL EXPIRE AT 930 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3970 9269 3970 9286 4012 9286 4035 9242
4035 9235 3997 9234 3995 9229
TIME...MOT...LOC 0227Z 297DEG 49KT 4040 9192 4002 9200
3973 9245
$$
LAFLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:26 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 11, 6:26 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 626 PM CDT Thu Jun 11 2015 .DISCUSSION... Issued at 203 PM CDT THU JUN 11 2015 An active afternoon and evening is starting to shape up for strong to severe thunderstorms that should affect most of the area. At this time we have a tornado watch out until 02z where supercells are expected to develop ahead of a surface low and along a warm front across our far northwestern counties. Shear and instability parameters favor very large hail and a possible tornado or two. The surface low should track across southern IA this evening with an attended cold front moving into the CWA from the northwest. Additional storms are anticipated to develop along the cold front and those too are expected to be strong to severe. Would not be surprised to see a severe watch issued to handle those storms. Latest NPW, especially the HRRR, bring the line of storms into the KC Metro area between 6 to 9 pm. Large hail, strong wind gusts, and locally heavy rain will be the concerns with the line. Also, we have many of our northern counties under a flash flood watch through 12z tomorrow given the saturated soils and the expected convection. Lastly a portion of a MCS may work in from the southwest very late tonight along and north of the cold front. At this time, if the MCS develops, our southeast counties would get brushed by it. The rest of the forecast period will remain unsettled and on the wet side of things as multiple disturbances track across the region. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 617 PM CDT THU JUN 11 2015 VFR conditions at the terminals will give way to MVFR and possibly IFR conditions this evening as a modest front and associated thunderstorms moves through. Latest TEMPO groups in the TAFs highlight the best timing for the storms, though vicinity activity might bubble up ahead of and behind the timed front. Gusty surface winds will veer to the southwest and finally the northwest behind the front late tonight as they bring in MVFR clouds. Confidence in the height of the cloud deck and how long it will hang around though is low. Otherwise, threat of storms Friday afternoon is sufficiently scattered enough that we have left any mention out of the terminals for now. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...FLASH FLOOD WATCH through Friday morning FOR KSZ102. MO...FLASH FLOOD WATCH through Friday morning FOR MOZ001>008-011>017. && DISCUSSION...Pietrycha AVIATION...Cutter
Hazardous weather outlook, Jun 11, 5:35 AM CDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 535 AM CDT THU JUN 11 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 535 AM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LATER TODAY ARE EXPECTED TO REDEVELOP WITH STRONG TO SEVERE STORMS POSSIBLE. THE PRIMARY HAZARDS WITH THE STRONGEST STORMS WILL BE MODERATE TO HEAVY RAINFALL...CAUSING LOCALIZED FLOODING CONCERNS...GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND A SLIGHT RISK FOR TORNADO DEVELOPMENT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MULTIPLE ROUNDS OF THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH NEXT WEEK WITH MODERATE TO HEAVY RAINFALL VERY POSSIBLE OVER THE WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 11, 8:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST WEATHERBY 39.91N 94.24W
06/11/2015 E60.00 MPH DEKALB MO PUBLIC
60 MPH WINDS REPORTED AT WEATHERBY. CORRECTED FOR WIND
SPEED.
&&
PMURRAYLocal storm report, Jun 11, 8:11 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG SAVANNAH 39.94N 94.83W
06/11/2015 ANDREW MO LAW ENFORCEMENT
ESTIMATED 40 TO 50 POWER POLES SNAPPED BETWEEN AMAZONIA
AND SAVANNAH AND ROSENDALE. MULTIPLE TREES UPROOTED IN
SAVANNAH. TIME ESTIMATED FROM RADAR.
&&
PMURRAYLocal storm report, Jun 11, 8:12 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
812 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL SAVANNAH 39.94N 94.83W
06/11/2015 E0.75 INCH ANDREW MO LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL. TIME ESTIMATED FROM RADAR.
&&
PMURRAYLocal storm report, Jun 11, 8:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM FLASH FLOOD 2 ENE ROSENDALE 40.05N 94.79W
06/11/2015 ANDREW MO LAW ENFORCEMENT
HWY 48 FLOODING. LOCATION ESTIMATED BASED OFF RADAR
RAINFALL ESTIMATES.
&&
PMURRAYLocal storm report, Jun 11, 8:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM FLASH FLOOD 5 WNW SAVANNAH 39.97N 94.91W
06/11/2015 ANDREW MO LAW ENFORCEMENT
FLOODING REPORTED ALONG HWY 59. LOCATION ESTIMATED BASED
ON RADAR RAINFALL TOTALS.
&&
PMURRAYLocal storm report, Jun 11, 8:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
824 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 1 E GALLATIN 39.91N 93.94W
06/11/2015 E60 MPH DAVIESS MO TRAINED SPOTTER
60 MPH WIND GUST WITH VERY HEAVY RAIN.
&&
AEPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:11 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 2 more | 6 hr |
| Jun 11, 7:14 PM CDT | Flash Flood Warning | EAX | Adair, Grundy, Harrison, Mercer, Putnam, Schuyler and 1 more | 6 hr |
| Jun 11, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb | 43 min |
| Jun 11, 7:24 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 36 min |
| Jun 11, 7:32 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 43 min |
| Jun 11, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb, Grundy, Livingston | 48 min |
| Jun 11, 7:54 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 51 min |
| Jun 11, 8:22 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Livingston, Sullivan | 38 min |
| Jun 11, 8:34 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 41 min |
| Jun 11, 8:40 PM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 4 hr |
| Jun 11, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb, Platte | 41 min |
| Jun 11, 9:22 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 38 min |
| Jun 11, 9:25 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 29 min |
| Jun 11, 9:34 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 55 hr |
| Jun 11, 9:52 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston | 38 min |
| Jun 11, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston, Sullivan | 14 min |
| Jun 11, 10:20 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston, Macon | 40 min |
| Jun 11, 10:28 PM CDT | Flash Flood Warning | EAX | Andrew, Holt | 3 hr |
| Jun 11, 10:50 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 30 min |
| Jun 11, 10:51 PM CDT | Areal Flood Warning | EAX | Atchison, Holt, Nodaway | 7 hr |
| Jun 11, 11:29 PM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Chariton, Daviess, Grundy, Linn and 3 more | 6 hr |
| Jun 12, 12:42 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Holt, Nodaway | 10 hr |
| Jun 12, 1:09 AM CDT | Special Weather Statement | EAX | Sullivan | 36 min |
| Jun 12, 8:36 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 56 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.